Mississippi, 2026Tornadoes and Damaging Winds in Mississippi, February 14 to 15, 2026
February 14 to 15, 2026 · NWS JAN · 22 events in 7 counties and zones
A QLCS evolved within a strongly sheared environment to produce multiple tornadoes across south central Mississippi. The most prominent feature was the northern bookend vortex of the line.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $169,000
- Crop damage
- None recorded
- Events
- 22
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A QLCS evolved within a strongly sheared environment to produce multiple tornadoes across south central Mississippi. The most prominent feature was the northern bookend vortex of the line. The line also produced wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Feb 14, 7:52 PM CST, 2 hours 55 minutes earlier. Its key messages:
- A line of thunderstorms will move across the region late this evening into early Sunday morning.
- There is a marginal to slight risk for severe storms over portions of Central and South Mississippi and Northeast Louisiana.
- Temperatures will remain above normal through next week.
Area forecast discussion, Feb 14, 7:52 PM CST, 2 hours 55 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
752 PM CST Sat Feb 14 2026
...New MESOSCALE UPDATE, AVIATION...
.KEY MESSAGES...
- A line of thunderstorms will move across the region late this
evening into early Sunday morning.
- There is a marginal to slight risk for severe storms over
portions of Central and South Mississippi and Northeast
Louisiana.
- Temperatures will remain above normal through next week.
&&
.MESOSCALE UPDATE...
Issued at 752 PM CST Sat Feb 14 2026
Rest of this evening...
Water vapor imagery indicates upper low over the Red River Valley
that is progged to swing eastward and help a stout surface low
and frontal system to sweep across the area tonight. A robust
squall line is ongoing in the ArkLaTex and should move into the
western portions of the area just before 10PM. With the highly
sheared and weak unstable environment (HSLC or high shear/low
CAPE), combined with strong ascent, these environments typically
support QLCS that are efficient at damaging wind gusts and
mesovortex production. With nearly 40-50kts southwesterly low-
level mean bulk shear and 300-400 m2/s2 storm relative helicity
(SRH), east-northeast orthogonal motion in north-south oriented
bowing segments will be most favorable. This potential wanes
further to the east-southeast, but a faster propagation and such
strong shear will usually overcome some of the lacking
thermo features. A tornado watch was issued through 2AM for areas
along and west of the Interstate 55 corridor and along the
Interstate 20 corridor in MS and into northeast LA. There will
likely be potential for additional watches and those will be
assessed into the overnight hours.
The "Slight" risk area (Level 2 out of 5) has been adjusted
further eastward into the Pine Belt and Interstate 59 corridor to
account for this faster propagation. In addition, HWO graphics
were adjusted to account for earlier onset time from 9PM to 1AM in
the west, midnight to 3AM in central MS and Interstate 55 corridor
and 2AM to 6AM in Interstate 59 to Highway 45 corridors. Flash
flooding doesn't remain a concern as antecedent conditions aren't
supportive. Brief heavy downpours will accompany these severe
storms. Even though the severe storm threat will have ended, there
is still some concern that a sting jet like feature tied to the
surface low may develop into Sunday morning over the Delta and north
of I-20. If this feature occurs, there could be gusts in excess of
40 mph. Recent runs of the HRRR still indicate that potential, so
something to watch. Updates were shipped out earlier. /DC/
&&
.DISCUSSION...
Issued at 258 PM CST Sat Feb 14 2026
Through Sunday: A vigorous shortwave trough is crossing the
Southern Plains today, and it will continue to track quickly
eastward across the Lower Mississippi Valley region tonight in
the progressive upper level pattern. A low pressure system
associated with the trough will bring a squall line across the
forecast area later tonight with threats continuing to be mostly
focused on areas south of the I-20 corridor. Given the highly
sheared and weakly unstable environment with strong forcing,
damaging wind gusts will be the primary threat along with a few
brief tornadoes.
Both the "Slight" risk and "Marginal" risk areas (Level 2 out of
5) have remained about the same since early this morning, and no
model guidance today suggests anything different Brief heavy
downpours will also accompany the storms tonight but considering
the antecedent condition of the soils and the progressive nature
of the event, flash flooding is not a concern. Even though the
severe storm threat will have ended, there is still some concern
that a sting jet like feature tied to the surface low may develop
into Sunday morning over the Delta and north of I-20. If this
feature occurs, there could be gusts in excess of 40 mph.
The light rain will gradually taper off from the west Sunday as
the upper level low shifts east of Mississippi but it will take
until the evening before the precipitation ends over our eastern
most zones. Despite the slightly cooler temperatures associated
with low pressure system moving across our CWA, temperatures will
remain above normal Sunday. /22/EC/
Next week...
In the wake of the low this weekend, weather will be quiet under
reinforced ridging. Above normal temperatures will be maintained
with highs in the upper 70s, even low 80s by late week and lows in
the 50s. The ridge begins to flatten and break down late next week
ahead of our next shortwave and cold front, which will bring a
return of rain chances by next weekend. Instability with this system
looks questionable at this time, but there remains a bit of
disagreement in the guidance and the overall wavy pattern bears
watching./SAS/
&&
.AVIATION...
(00Z TAFS)
Issued at 752 PM CST Sat Feb 14 2026
VFR conditions exists across most areas, but some MVFR stratus is
building into HBG and PIB currently. Expect a lowering of ceilings
to MVFR across most TAF sites preceding a convective squall line
sweeping from west to east across the area overnight. Onset is
typically around 15/06Z along MS River to HEZ, 15/07-08Z in
Interstate 55 corridor near HKS, JAN and 15/09-11Z at HBG, PIB and
MEI. Some low-level wind shear and frequent gusts in excess of 40
to 50mph cannot be ruled out at TAF site with more robust
convection. Winds will gradually shift westerly then northerly in
the wake of the low pressure in northwest TAF sites. There may be
a brief improvement in ceilings but this will be short lived as
MVFR stratus will build down to IFR to LIFR in north to east TAF
sites (i.e. GWO, GTR, MEI) with accompanying light rain showers.
Lastly, some brief gusts in excess of 40mph not tied to the
storms may be possible between 15/12-18Z Sunday from the Delta and
potentially further east. /DC/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 58 67 48 70 / 100 90 0 0
Meridian 57 67 48 71 / 100 90 10 0
Vicksburg 57 67 48 69 / 100 80 0 0
Hattiesburg 60 74 51 74 / 100 60 10 0
Natchez 57 70 49 71 / 100 50 0 0
Greenville 57 63 45 66 / 100 90 0 0
Greenwood 57 64 46 69 / 100 90 0 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&
DC/22/EC/SASIn the hours before
Special weather statement, Feb 14, 9:44 PM CST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Jackson MS
944 PM CST Sat Feb 14 2026
LAZ023-024-150445-
Catahoula LA-Franklin LA-
944 PM CST Sat Feb 14 2026
...STRONG THUNDERSTORMS WILL IMPACT CATAHOULA AND FRANKLIN PARISHES
THROUGH 1045 PM CST...
At 944 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Clarks to 7 miles southwest of Walters.
Movement was east at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Sherwood, Aimwell, Archie, Rosefield, and Manifest around 950 PM
CST.
Enterprise around 955 PM CST.
Jonesville, Harrisonburg, and Wallace Ridge around 1000 PM CST.
Jigger around 1010 PM CST.
Wisner, Sicily Island, and Gilbert around 1015 PM CST.
Lee Bayou around 1025 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 200 AM CST for northeastern
Louisiana.
&&
LAT...LON 3193 9201 3193 9190 3213 9189 3224 9152
3200 9150 3187 9158 3173 9154 3174 9168
3163 9171 3163 9181 3149 9181 3144 9172
3150 9185 3142 9185 3139 9178 3136 9186
3128 9182 3130 9193 3123 9192 3122 9198
TIME...MOT...LOC 0344Z 257DEG 33KT 3199 9208 3150 9210
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
DBThunderstorm Wind, Adams
- When
- February 14, 10:47 PM CST
- Where
- Adams County, Sibley
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- NWS Employee
- Coordinates
- 31.380, -91.400
A citizen reported WFO LCH that trees and powerlines were down on Lower Woodville Road.
Thunderstorm Wind, Franklin
- When
- February 14, 11:25 PM CST
- Where
- Franklin County, 0.69 mi S of Bude
- Measured
- 54 kt (62 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 31.460, -90.850
Emergency management reported 4-5 downed trees scattered across Franklin County.
Tornado, Lincoln
- When
- February 14, 11:46 PM CST to 11:54 PM CST
- Where
- Lincoln County, 4.72 mi E of Auburn to 0.59 mi E of Norfield
- Rating
- EF1
- Path length
- 6.75 mi
- Path width
- 800 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 31.350, -90.540
This tornado began near the Pike Lincoln County line and tracked northeastward across southern Lincoln County, snapping and uprooted numerous trees along its path. The broad damage footprint with embedded areas of more concentrated damage suggests this path consisted of multiple vortices originating from the same parent mesocyclone. Tree damage was most prolific west of I-55 along Jack Lane, Summit Drive, Beachnut Trail, Wallace Drive, Montgomery Road, Dry Creek Trail, and Homesville Road. A house on Jack Lane sustained shingle damage, and outbuildings were damaged on Montgomery Road, Beachnut Trail, and Big Creek Drive. A mobile home was also damage along Beachnut. The tornado crossed I-55 about two miles south of the Bogue Chitto exit, then weakened and lifted as it moved through the Norfield community. This tornado may have began farther southwest, and additional surveys are planned to determine the correct starting point.
Thunderstorm Wind, Lincoln
- When
- February 15, 12:00 AM CST
- Where
- Lincoln County, 2.73 mi WSW of Norfield
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $9,000
- Reported by
- Emergency Manager
- Coordinates
- 31.400, -90.510
Multiple trees were reported down and skirting was blown off of a trailer.
Tornado, Lincoln
- When
- February 15, 12:02 AM CST to 12:05 AM CST
- Where
- Lincoln County, 2.24 mi NW of Enterprise to 2.15 mi SSW of Cam
- Rating
- EF1
- Path length
- 2.26 mi
- Path width
- 200 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 31.490, -90.410
This tornado began near Mount Olive Road and tracked northeastward across Shell Oil Lane and MS Highway 583 before lifting near Highway 583 and Bethel Road. Along the tornado path, the roof of an outbuilding was damage on Shell Oil Lane and a house on Highway 583 sustained roof damage. Several trees were snapped and uprooted.
Thunderstorm Wind, Lincoln
- When
- February 15, 12:05 AM CST
- Where
- Lincoln County, 2.16 mi SSW of Norfield
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.390, -90.480
Emergency management reported a tree down on the corner of a house on Mt. Pleasant, a tree on a vehicle, and a detached carport on Albritton Lane both in Bogue Chitto. Several trees were reported down in northern and southern parts of the county.
Tornado, Lincoln
- When
- February 15, 12:10 AM CST to 12:20 AM CST
- Where
- Lincoln County, 2.38 mi NNE of East Lincoln to 3.6 mi SE of Woolworth
- Rating
- EF1
- Path length
- 6.97 mi
- Path width
- 250 yd
- Continued into
- Lawrence, Ms (JAN)
- Reported by
- NWS Storm Survey
- Coordinates
- 31.510, -90.280
This EF-1 tornado began just south of Union Road Southeast, where it broke some large branches. The tornado continued northeast and crossed Harmon Drive Southeast where it snapped a couple of trees. The tornado also snapped a few trees and caused roof damage to a home along Pleasant Grove Drive. The tornado crossed Highway 84 uprooting a few more trees, before crossing into Lawrence County. The tornado crossed Foster Road where it caused damage to the roof of an outbuilding and ended just east of Foster Road. Max Winds 100 mph. Max width 250 yards.
Thunderstorm Wind, Lawrence
- When
- February 15, 12:19 AM CST
- Where
- Lawrence County, 1.5 mi SSE of Nola
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $9,000
- Reported by
- Emergency Manager
- Coordinates
- 31.600, -90.240
Several trees were blown down along Foster Rd. Possible tornado.
Thunderstorm Wind, Lawrence
- When
- February 15, 12:22 AM CST
- Where
- Lawrence County, 1.89 mi WNW of Sontag
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Public
- Coordinates
- 31.660, -90.230
Trees down blocking Ethel Johnson Rd.
Tornado, Lawrence
- When
- February 15, 12:22 AM CST to 12:29 AM CST
- Where
- Lawrence County, 2.72 mi NW of Robinwood to 2.45 mi ENE of Monticello
- Rating
- EF1
- Path length
- 3.85 mi
- Path width
- 200 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 31.510, -90.110
This EF-1 tornado began just north of Bethel Road with some minor roof damage to a home. The tornado continued northeast crossing John Payton lane, where it uprooted some trees and caused damage to a manufactured home. The tornado was at its strongest at this point. The tornado crossed Highway 587 snapping a few trees along the way. The tornado crossed the Pearl River and ended near Highway 184 East, where it snapped some large branches. Max wind 105 mph. Max width 400 yards.
Tornado, Lawrence
- When
- February 15, 12:27 AM CST to 12:30 AM CST
- Where
- Lawrence County, 2.72 mi NW of Arm to 3.63 mi SW of Silver Creek
- Rating
- EF0
- Path length
- 1.99 mi
- Path width
- 200 yd
- Property damage
- $9,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.530, -90.050
This weak tornado tracked from along Arm Road northeastward across Saint Stephens Road before lifting. Relatively minor tree damage occurred along the path with trees uprooted and several tree limbs broken. Max wind 85 mph, max path width 200 yards, path length 2 miles.
Tornado, Jefferson Davis
- When
- February 15, 12:32 AM CST to 12:35 AM CST
- Where
- Jefferson Davis County, 4.31 mi SSE of Lucas to 2.83 mi SSW of Prentiss Arpt
- Rating
- EF1
- Path length
- 3.8 mi
- Path width
- 350 yd
- Property damage
- $34,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.520, -89.950
This tornado began along Progress Road, damaging a mobile home and uprooting trees and breaking tree limbs. It continued northeast across Taylor Lucas Road and Dykes Road, where additional tree damage occurred. Finally, it crossed Burkett Road, Pleasant Hill Road, and McNeese Griffith Road producing additional minor tree damage and downing a utility wire before lifting.
Tornado, Jefferson Davis
- When
- February 15, 12:38 AM CST to 12:45 AM CST
- Where
- Jefferson Davis County, 1.5 mi SSW of Prentiss to 3.6 mi W of Mt Carmel
- Rating
- EF1
- Path length
- 5.86 mi
- Path width
- 200 yd
- Property damage
- $30,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.580, -89.890
This tornado began on the west side of Prentiss near Progress Road, uprooting and damaging trees as it tracked across MS Highway 184. As it moved across US Highway 84 on the northwest side of Prentiss, it removed much of the roof of a house on Ryjiah Lane. The tornado continued northeastward across MS Highway 42, Two Mile Road, and Skating Rink Road producing additional tree damage and damaging the roof of an outbuilding. Finally, it damaged old poultry houses along MS Highway 13 just before lifting.
Thunderstorm Wind, Jefferson Davis
- When
- February 15, 12:39 AM CST
- Where
- Jefferson Davis County, 1.18 mi E of Prentiss
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $11,000
- Reported by
- Public
- Coordinates
- 31.600, -89.860
Four trees were blown down along Columbia Ave and the roof of a trailer was damaged.
Thunderstorm Wind, Jefferson Davis
- When
- February 15, 12:45 AM CST
- Where
- Jefferson Davis County, 0.59 mi E of Bassfield
- Measured
- 54 kt (62 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Emergency Manager
- Coordinates
- 31.500, -89.740
Emergency management reported the roof of a building damaged on Gen Robert E Blount Drive.
Tornado, Jefferson Davis
- When
- February 15, 12:47 AM CST to 12:50 AM CST
- Where
- Jefferson Davis County, 3.25 mi WNW of Mt Carmel to 4.18 mi SE of Gwinville
- Rating
- EF1
- Path length
- 2.07 mi
- Path width
- 150 yd
- Property damage
- $6,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.670, -89.850
This tornado began along Odom Bass Road north of Prentiss and tracked northeastward along Mount Zion Road, crossing Whites and Church Road before lifting southwest of the Clem community. The tornado produced relatively minor tree damage along its path.
Thunderstorm Wind, Covington
- When
- February 15, 12:55 AM CST
- Where
- Covington County, 4.34 mi WSW of Mt Olive
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.730, -89.740
A NWS storm survey found a top broken off of a pine tree.
Thunderstorm Wind, Jefferson Davis
- When
- February 15, 1:00 AM CST
- Where
- Jefferson Davis County, 0.59 mi E of Prentiss
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $9,000
- Reported by
- Law Enforcement
- Coordinates
- 31.600, -89.870
Local law enforcement reported multiple power lines downed across the city of Prentiss.
Tornado, Covington
- When
- February 15, 1:11 AM CST to 1:12 AM CST
- Where
- Covington County, 2.38 mi NNE of Ora to 3.28 mi SSE of Smith
- Rating
- EF1
- Path length
- 0.59 mi
- Path width
- 75 yd
- Property damage
- $11,000
- Reported by
- Emergency Manager
- Coordinates
- 31.700, -89.550
This very brief tornado damaged three chicken houses along Gaylons Drive. It also uprooted trees and caused other minor tree damage. The tornado lifted before reaching Salem School Road.
Thunderstorm Wind, Smith
- When
- February 15, 1:23 AM CST
- Where
- Smith County, 2.07 mi S of Taylorsville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Emergency Manager
- Coordinates
- 31.800, -89.430
Emergency management reported several trees down and debris in the road along MS Hwy 37 near the Smith Covington line.
Tornado, Covington
- When
- February 15, 1:24 AM CST to 1:25 AM CST
- Where
- Covington County, 4.19 mi N of Hot Coffee
- Rating
- EF0
- Path length
- 0.3 mi
- Path width
- 25 yd
- Property damage
- $3,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.790, -89.440
This very brief tornado resulted in minor tree damage south of Taylorsville as it tracked across Charlie Red Drive and Ben Stroud Road.
Thunderstorm Wind, Smith
- When
- February 15, 1:27 AM CST
- Where
- Smith County, 1.81 mi NW of Summerland
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.820, -89.390
A few large tree limbs were broken.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Montana, February 14 to 15, 20263 deaths · 3 injured · 2 events
- Tornadoes and Damaging Winds in Louisiana, February 14 to 15, 2026$1.3 million · EF1 · 24 events
- Tornadoes and Damaging Winds in Louisiana, February 14, 2026$279,000 · EF1 · 50 events
- Flash Flooding and Damaging Winds in Texas, February 14, 2026$2.4 million · 52 kt wind · 6 events
- Tornadoes and Damaging Winds in Mississippi, February 14 to 15, 2026$627,000 · EF1 · 10 events
- Damaging Winds in Texas, February 14, 2026$127,000 · 61 kt wind · 19 events
- Tornado and Damaging Winds in Texas, February 14, 2026$25,000 · EF1 · 12 events
- Damaging Winds in Texas, February 14, 2026$16,000 · 61 kt wind · 11 events
- Marine Thunderstorm Winds in Gulf of Mexico, February 14, 202660 kt wind · 15 events
- Hail and Damaging Winds in Texas, February 14, 2026$2,000 · 1 in hail · 6 events
- Tornado and Damaging Winds in Louisiana, February 14, 2026$10,000 · EF0 · 5 events
- Marine Thunderstorm Winds in Gulf of Mexico, February 14, 20265 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1308158, 1308180, 1309192, 1308193, 1309190, 1308190, 1309188, 1308182, 1308184, 1309185, 1308703, 1308698, 1308693, 1308194, 1308169, 1308686, 1308159, 1308186, 1308674, 1308176, 1308681, 1308163.